ACETAMINOPHEN + PHENYLTOLOXAMINE - Watsons Health

ACETAMINOPHEN + PHENYLTOLOXAMINE

Acetaminophen is used to relieve pain and reduce fever. Phenyltoloxamine is an antihistamine and works by reducing the symptoms brought by the natural substance histamine to our body such as watery eyes, runny nose and sneezing.

This combination medication is used to treat mild to moderate aches and pains caused by headache, muscle and joint soreness, backache, menstrual cramps, colds and flu, sinusitis, toothache, and minor pain from arthritis. This medication may also be used in other conditions to be determined by your doctor.

Do not take this drug:

  • For pain more than 10 days (adults) or 5 days (children) unless directed by a doctor.
  • For fever more than 3 days unless directed by your doctor.
  • More than prescribed. Over dosage may cause serious problems.

Common side effects may include:

  • Drowsiness
  • Dry Eyes or Mouth
  • Loss of Appetite
  • Stomach Upset

Notify your doctor promptly if any of these symptoms persist or worsen.

Your doctor may have prescribed this medication because he or she judged that the benefit to you is greater than the risk of side effects.

Serious side effects may include:

  • Allergic Reactions like Skin Rash, Itching Or Hives, Swelling Of The Face, Lips, Or Tongue
  • Changes in Vision
  • Fever
  • Sore Throat
  • Redness, Blistering, Peeling or Loosening of the Skin
  • Including Inside the Mouth
  • Unusually Weak or Tired
  • Yellowing of Eyes or Skin

Seek immediate medical attention if you experience any of these serious side effects.

Precautions

Before taking this drug, tell your doctor or pharmacist:

  • If you are allergic to any of its content or if you have other allergies.
  • If you are pregnant or breastfeeding.
  • Your medical history, especially of:
    • Liver Disease
    • Lung Problems (e.g., Bronchitis, Emphysema)
    • Glaucoma
    • Enlarged Prostate

This drug may cause dizziness, drowsiness or blurred vision. Avoid activities requiring alertness or clear vision such as driving until you are sure you can perform such activities safely. Limit the use of alcohol and certain other medications that cause drowsiness.

Older adults and children may be more sensitive to the side effects of this drug, especially dizziness, drowsiness, mental or mood changes, constipation, fast heartbeat, trouble urinating, or blood pressure changes.

 

Interactions

Drug interactions may either lessen the effectiveness of this drug or heighten the risk for severe side effects. It’s important to inform your doctor all the medication including prescription and non-prescription and herbal medicines you are taking or going to take.

Possible interactions with this drug are:

  • Other Cold, Allergy, Pain, or Sleep Medication
  • Other medicine that contains the ingredient Acetaminophen

Call emergency hotline if someone has overdosed and has serious symptoms such as passing out or trouble breathing.

Symptoms of overdose may include:

  • Nausea
  • Vomiting
  • Loss of Appetite
  • Sweating
  • Stomach or Abdominal Pain
  • Extreme Tiredness
  • Agitation
  • Confusion
  • Flushing
  • Hallucinations
  • Yellowing Eyes or Skin
  • Dark Urine
  • Seizures

In children, excitement may occur first before loss of coordination, drowsiness, loss of consciousness, seizures.

Available brand/s:

  • Sinutab Extra Srength

Related Articles

URSODEOXYCHOLIC ACID

Ursodeoxycholic acid is a medication that lowers cholesterol levels by controlling  hepatic synthesis and blocking intestinal absorption of cholesterol. Use [...]

UROKINASE

Urokinase is an enzyme derived from human urine that activates plasmin from plasminogen. The converted plasmin which is a proteolytic [...]

LEVODOPA

Levodopa is a prodrug of dopamine which is capable of crossing the blood brain barrier that results in increased dopamine [...]